MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION DEVICE SHORT; INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION DEVICE SHORT; INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.51.10.0490
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection performed by spine r&d project manager: for both instruments, one of the pins that grab the pedicle screw head is broken and missing.In addition, several scratches and deformation can be seen on the tips of the arms.A certain root cause cannot be clearly identified, however potential reasons may be: excessive reduction force applied to the instruments; sub-optimal screw head engaging, that led the reduction force to be supported only by 2 teeth instead of 4, stressing the component beyond its mechanical limit; incomplete unfastening of the instrument's threaded shaft prior to engaging and/or disengaging the pedicle screw head: the device features a safety mechanism that, if the threaded shaft is not completely unfastened, prevents the opening of the two arms.If the instrument is forced by means of flexional and/or torsional manoeuvres to grab or to release the pedicle screw head, stress on the pins and consequent failure may occurr.Batch review performed on 24-apr-2024: lot 2156589: (b)(4) items manufactured and released on 27-jan-2022.No anomalies found related to the problem.To date, 5 other similar events have been reported on the same lot during the period of review (all the instruments are involved in this complaint).
 
Event or Problem Description
During a spine surgery performed for scoliosis correction, one of the teeth of six reduction devices broke while executing the correction.The surgery was anyway completed successfully using back up instruments and no delay has been reported.Total time of the surgery was approximately 2 hours and 30 minutes.

Brand Name
PEDICLE SCREW REDUCTION DEVICE SHORT
Common Device Name
INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19211478
Report Number3005180920-2024-00284
Device Sequence Number18191342
Product Code LXH
UDI-Device Identifier07630971251304
UDI-Public07630971251304
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0490
Device Lot Number2156589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale